Florida, 2001

Rip Current in Florida, April 6, 2001

April 6, 2001 · NWS JAX · 1 event in 1 county or zone

1 rip current, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 6, 8:45 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 6, 8:45 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT FRI APR 6 2001

CURRENTLY...SFC RIDGE IS LOCATED JUST N OF 30N WITH LOW LEVEL WINDS
FROM AREA SOUNDINGS INDICATING SLY FLOW. WEAK INVERTED TROUGH OFF
THE SE U.S. COAST SHOULD NOT HAVE MUCH AFFECT ON CWA AND EXPECT
ASSOCD SHOWER ACTIVITY 40 NM OFFSHORE TO WEAKEN DURING THE NEXT
SEVERAL HOURS. JAX SOUNDING THIS MORNING SHOWED PWATER DOWN TO AN
INCH WITH STRENGTHENING SUBSIDENCE INVERSION AT 650 MB. GOOD
MOISTURE NOTED BELOW INVERSION SO SHOULD SEE SCT CU DEVELOP BY THE
NOON HOUR. ALOFT...NW FLOW ALOFT WILL BRING SOME CI OVER THE REGION.
FOR AN UPDATE...WILL MAKE A FEW TWEAKS TO CURRENT PACKAGE FOR TEMPS
AND SKY COND.

MARINE...LIGHT WINDS OVER THE WATERS WITH SEAS AROUND 3 FT AND ONLY
MINOR CHANGES FOR 1030 AM UPDATE. MAY GO WITH VARIABLE FOR WIND DIR
EXCEPT AT THE COAST.

.JAX...
.GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER AT BAXLEY.
.FL...NONE.

ARS

In the hours before

Special weather statement, Apr 6, 10:50 AM EST, 1 hour 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT FRI APR 6 2001

NO SIGNIFICANT WEATHER CONDITIONS ARE EXPECTED TODAY AND SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, St. Johns

When
April 6, 12:00 PM EST
Where
St. Johns County, St Augustine Beach
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Rip Current, St. Johns2001-05-0615MaleIn WaterDirect

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242681.